Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 304, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 29, 2006, 3:47 PM CDT for Adams County, Illinois. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2006, 3:47 PM CDT (20:47 UTC)
- Expired
- May 29, 2006, 4:30 PM CDT
- In force
- 43 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Adams County, IL
The radar
The St Louis radar (KLSX), 158 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 4:22 PM CDT | TSTM WND DMG | Quincy, IL | TREES AND POWER POLES KNOCKED DOWN ALONG 66TH STREET IN THE EASTERN PART OF QUINCY. REPORT FROM WGEM-TV AND RELAYED BY STORM SPOTTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.8 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1988 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1060 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 292048 SVRLSX ILC001-292130- /O.NEW.KLSX.SV.W.0304.060529T2047Z-060529T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 347 PM CDT MON MAY 29 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ADAMS COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 430 PM CDT * AT 343 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR QUINCY...AND MOVING NORTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... QUINCY... URSA... MENDON... FOWLER... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3997 9148 3981 9137 4019 9094 4021 9137 $$ BYRD
1 follow-up statement
000 WWUS53 KLSX 292114 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 414 PM CDT MON MAY 29 2006 ILC001-292130- /O.CON.KLSX.SV.W.0304.000000T0000Z-060529T2130Z/ ADAMS IL- 414 PM CDT MON MAY 29 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR ADAMS COUNTY... AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER WOODVILLE...MOVING NORTHEAST AT 15 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... CHATTON AND LA PRAIRIE. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3997 9148 3981 9137 4019 9094 4021 9137 $$ CARNEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 1:47 PM CDT, 2 hours earlier.
Area forecast discussion, May 29, 1:47 PM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 147 PM CDT MON MAY 29 2006 .DISCUSSION... A LARGE HIGH PRESSURE SYSTEM COVERED THE EASTERN THIRD OF THE COUNTRY TODAY WITH SEVERAL LOW PRESSURE SYSTEMS OVER THE GREAT PLAINS. THIS PATTERN WILL PERSIST THROUGH TONIGHT BEFORE THE LOW AND ASSOCIATED COLD FRONT SLIDE INTO THE MIDWEST. THE COLD FRONT WILL BE SLOW MOVING WHICH WILL GIVE US TIME TO MAYBE GET SOME DECENT RAIN. THE GFS AND UKMET ARE SIMILAR WITH FRONTAL POSITION FOR WEDENSDAY MORNING - FROM NORTHEAST IL ACROSS NORTHWEST MO INTO THE TX PANHANDLE. EXPECT THE FRONT TO BE SOUTHEAST OF THE FORECAST AREA SOMETIME ON THURSDAY. ISOLATED CONVECTION HAS DEVELOPED OVER NORTHEAST MO AND SOUTHWEST IL. 18Z LAPS DATA INDICATED MOST UNSTABLE AIR WAS OVER NORTHEAST AND CENTRAL MO. EXPECT ISOLATED CONVECTION TO CONTINUE TO DEVELOP DURING THE AFTERNOON ACROSS THE AREA WITH CURRENT CAPES AND INSTABILITY AVAILABLE. EXPECT MOST OF CONVECTION TO DISSIPATE SHORTLY AFTER SUNSET. UPPER JET AXIS OF 80-100 KTS EXTENDED FROM SOUTHERN UT INTO THE BLACK HILLS THIS MORNING. JET AXIS WILL CONTINUE TO MOVE TO THE NE. BY TUESDAY EVENING, A JET OF 80-100 KTS IS FORECAST TO EXTEND FROM HUDSON BAY INTO THE NORTHERN PLAINS. SIGNIFICANT DIVERGENCE TUESDAY NIGHT WILL INITIATE WIDESPREAD CONVECTION ALONG THE COLD FRONT. IN THE EXTENDED PERIOD, THE 00Z RUNS OF THE UKMET AND EUROPEAN AND THE LATEST RUNS OF THE DGEX AND GFS ARE VERY SIMILAR AT H5 FRIDAY EVENING WITH NORTHWESTERLY FLOW ACROSS THE MIDWEST. UPPER RIDGE WAS ANCHORED OVER THE 4 CORNERS WITH A TROF ALONG THE APPLACHIANS. UPPER RIDGE OVER THE WEST IS FORECAST TO AMPLIFY BY LATE IN THE WEEKEND. THE 12Z UPDATED GFS IS BACKING OFF FROM THE CLOSED LOW THAT IT DUG DOWN INTO IL BY MONDAY EVENING. NOW THE MODEL IS MORE IN LINE WITH A PREVIOUS EUROPEAN RUN. A LARGE SURFACE HIGH WILL SETTLE INTO THE REGION THURSDAY NIGHT AND DOMINATE OUR WEATHER PATTERN THROUGH SATURDAY. && .AVIATION... FOR THE 18 TAFS... HAVE GONE WITH DRY AND VFR TAFS FOR MOST OF THE FORECAST PERIOD. TRWS WILL LIKELY DEVELOP WITH THE HEATING OF THE DAY TO THE SOUTH AND EAST OF KSTL AND KSUS...BUT COVERAGE WILL LIKELY BE TOO LIMITED TO INCLUDE IN THE TAF AT THIS POINT. OTHERWISE EXPECT S-SELY SFC WNDS TO PERSIST THROUGH THE PERIOD. SOME POTENTIAL THAT TSRA WILL DEVELOP DURING THE LATE AFTN/TONIGHT OVER THE CNTRL PLAINS AND MOVE EWD TOWARD KUIN AND KCOU TOWARD 12Z...THEN INTO KSUS AND KSTL TOWARD 14Z. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 29, 3:34 PM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 334 PM CDT MON MAY 29 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-301200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 334 PM CDT MON MAY 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THROUGH TONIGHT. AT THIS TIME...NONE OF THE STORMS ARE EXPECTED TO EXCEED SEVERE LIMITS ALTHOUGH THE STRONGER STORMS THAT DO FORM WILL APPROACH SEVERE...WITH SMALL HAIL AND WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY NIGHT AS A COLD FRONT SLOWLY MAKES ITS WAY THROUGH OUR AREA. AT THIS TIME... NONE OF THE STORMS ARE EXPECTED TO REACH SEVERE LIMITS...ALTHOUGH AGAIN THE STRONGER STORMS WILL BE CAPABLE OF SMALL HAIL AND WIND GUSTS TO 40 TO 50 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. BYRD
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.